My son is 10 and has Juvenile Arthritis(Spondylitis) and Ulcerative Colitis. His UC started in Feb with really bad constipation, started him on Myralax which worked nicely. He never had constipation. Stomach hurt nightly at exactly 9pm. Thought he was just wanting to stay up:) Then the diarrhea and blood and clots and coffee grounds started and was put in hospital. Confirmed for UC in the lower left side of intestines and rectum, which goes hand and hand with his Arthritis. Was put on 60mg of prednisone, ASACOL 800mg twice a day and CANASA nightly. His symptoms cleared and was doing well. Stopped prednisone in May on a tier bases and had to start Remicade in June due to Oriencia(arthritis meds) not working. All seemed fine until a week ago. B4 Remicade, always had some traces of mucus in stools, but belly felt good. After Remicade that went away too. Last week, Didnt go for 4 days gave him Myralax, after 2 days he went. last Tuesday started with stomach ache, Remicade treatment last Thursday. Dr said sometimes, a week B4 he Remicade kids feel a bit sick. OK...but.. Now last night at 9 bad stomach ache again and his bowel movement had lots of mucus. Bland diet today and still taking CANASA and ASACOL, never stopped these meds. Why at 9pm everynight his belly hurts BAD. Afraid the next thing will be blood, clots and coffee grounds....Anything else I can do for him to ease discomfort? Why starting up when all was calm since March? Is this just typical, can you get a flair on Asacol and Canasa?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.